# SDR 99ZZZX523

- Difficulty date: January 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N200HM
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680025
- Engine: Lyc IO540K1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Loose
- Location: Nr 1 Cylinder
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, ENGINE STARTED RUNNING VERY ROUGH, HAD POWER LOSS.  AFTER LANDING, INSPECTION FOUND NR 1 CYLINDER EXHAUST VALVE ROCKER ARM SHAFT RETAINING PLATE HAD COME OFF ALLOWING THE ROCKER SHAFT TO SLIDE OUT.  THE ROCKER THEN WAS PUSHED OUT BY THE PUSH ROD.  DAMAGE TO THE VALVE COVER AND CLYLINDER HEAD ENSUED.  NO OTHER ENGINE DAMAGE OCCURRED.  SUBMITTER SUGGESTED A POSSIBLE CAUSE COULD BE STAR WASHERS UNDER SECURING NUTS FOR PLATE DID NOT RETAIN TORQUE ON NUTS.  RECOMMEND SPECIFIC ATTENTION BE GIVEN DURING INSPECTION TO RETAINING HARDWARE.
